MAUDE Adverse Event Report: BARCO NV BARCO; SURGICAL DISPLAY

BARCO NV BARCO; SURGICAL DISPLAY
Model Number MDSC-8231
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
The display went blank twice during a turp procedure.The staff was unable to reboot it.There was another screen available on a different stack.The procedure was extended because of the issue and was completed using the screen on the other stack.
 
Additional Manufacturer Narrative
There have been similar complaints in which we noticed that the customer had not connected the potential equalization (poag) connector.In this issue our service engineers have detected that the poag was connected, but not in the correct way.We believe that this has caused the signal loss.
 
Additional Manufacturer Narrative
It has been confirmed that the poag was not connected, despite barco's instruction to do so.We have reached out to the customer and have been provided with some additional information: - this was only happening at this one hospital in one particular theatre, that is being used with diathermy tools.- it happens on any replacement mdsc-8231 mna monitor that is in this theatre.- it always happens at the end of the day, between 4pm and 5pm.- currently they have removed these monitors from this room and are using the olympus monitors on the diathermy stack for these procedures.The affected device was not returned to barco.

Brand Name
BARCO
Common Device Name
SURGICAL DISPLAY
Manufacturer (Section D)
BARCO NV
president kennedypark 35
kortrijk, west-vlaanderen 8500
BE  8500
Manufacturer (Section G)
BARCO SRL
via saul banfi, 1
saronno, varese 21047
IT   21047
Manufacturer Contact
lieven de wandel
president kennedypark 35
kortrijk, west-vlaanderen 8500
BE   8500
MDR Report Key23509387
Report Number3004455125-2025-00003
Device Sequence Number9954952
Product Code KQM
UDI-Device Identifier05415334001817
UDI-Public05415334001817
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMDSC-8231
Device Catalogue NumberK9307927
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown